Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

July 11, 2011Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 11, 2011, 3:21 PM EDT for Clay County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 3:21 PM EDT (19:21 UTC)
Expired
Jul 11, 2011, 4:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS82 KJAX 111921
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT MON JUL 11 2011

FLZ032-037-112000-
CLAY-PUTNAM-
321 PM EDT MON JUL 11 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY
AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM
EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF FLORAHOME...OR 13 MILES 
NORTHEAST OF MELROSE...NEARLY STATIONARY. THESE STRONG THUNDERSTORMS 
WILL ALSO AFFECT AREAS AROUND FLORAHOME THROUGH 400 PM EDT. GUSTY 
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND 
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND 
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2980 8172 2970 8189 2985 8201 2995 8184
TIME...MOT...LOC 1921Z 141DEG 0KT 2982 8187

$$

SHULER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:08 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 11, 3:08 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT MON JUL 11 2011

.SYNOPSIS...UPPER RIDGE CONTINUES TO BUILD OVER CENTRAL GA WHILE
TROF CONTINUES TO WEAKEN AND SHIFT S. AS A RESULT OF THE WARMING
AND DRYING ALOFT OVER GA...MOST CONVECTION HAS BEEN CONFINED TO
THE S 1/3 OF THE AREA. EARLY AFTERNOON TEMPS RANGE FROM THE MID
70S OVER THE S WITH THICK CLOUDS AND PRECIP TO THE MID 90S ACROSS
INLAND SE GA CLOSER TO THE HIGH.

.SHORT TERM...FORECAST CONTINUES ON TRACK WITH HIGHEST POPS OVER
THE S THRU TUE...THEN A RETURN TO MORE UNIFORM POPS THEREAFTER.
STEERING FLOW REMAINS VERY WEAK...WITH LOCALLY HEAVY RAINFALL
POSSIBLE OVER THE S.

MAX TEMPS WILL CONTINUE TO RISE THE NEXT COUPLE OF DAYS...
ESPECIALLY ACROSS SE GA WHERE MID TO UPPER 90S ARE LIKELY ALONG
WITH HEAT INDICES APPROACHING 110...WHICH IS OUR HEAT ADVISORY
CRITERIA. FOR NOW...STILL APPEARS THAT MOST LOCALES WILL REMAIN
JUST BELOW CRITERIA...SO WILL CONTINUE TO HIGHLIGHT IN HWO AND
ZFP.

.LONG TERM...MADE FEW CHANGES TO THE EXTENDED FORECAST. 12Z GFS IS
DEVELOPING A 1011MB SFC LOW OFF THE CAROLINA COAST BY THE WEEKEND
ALONG OLD FRONTAL BOUNDARY. THIS IS A NEW TREND AND NOT INDICATED
BY ECMWF ATTM.

&&

.AVIATION...TEMPO IFR DUE TO LOW CIGS AND HVY RAIN MOST LIKELY AT
GNV AND VQQ THIS AFTN/EVENING WHERE MOISTURE CONVERGENCE WILL BE
STRONGEST. MVFR DUE TO SMOKE WILL CONTINUE AT SSI UNTIL THE SEA
BREEZE CAN BECOME A BIT STRONGER AND SHIFT FARTHER INLAND. LATER
THIS EVENING CONVECTION WILL DECREASE AND LOW CIGS AND VSBY
RESTRICTIONS ARE POSSIBLE ONCE AGAIN AS WINDS DECOUPLE AND SKIES
GRADUALLY CLEAR DUE TO RECENT RAINFALL. USED PERSISTENCE AT SSI
WHERE CIGS/VSBYS WILL LIKELY DROP AGAIN TO IFR DUE TO SMOKE FROM THE
SW.

&&

.MARINE...NO HEADLINES. SSW WINDS 10-15 KTS AND SEAS 2-3 FT EXPECTED
THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  97  76  97 /  20  20  20  40
SSI  77  92  78  92 /  10  20  10  30
JAX  75  94  75  94 /  30  30  10  40
SGJ  75  90  76  91 /  30  40  20  40
GNV  73  93  73  93 /  30  50  20  50
OCF  73  93  74  93 /  30  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/ENYEDI/KEEGAN
Hazardous weather outlook, Jul 11, 9:41 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EDT MON JUL 11 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
941 AM EDT MON JUL 11 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON...
...AREAS OF SMOKE WILL CONTINUE TO IMPACT PORTIONS OF SOUTHEAST
GEORGIA...

.DAY ONE...TODAY AND TONIGHT...

A BROAD AREA OF LOW PRESSURE AND A VERY MOIST AIRMASS WILL LINGER
ACROSS NORTH FLORIDA TODAY. THESE FEATURES WILL ONCE AGAIN PRODUCE
NUMEROUS SHOWERS AND STORMS THIS AFTERNOON. THE STORMS WILL BE MOST
NUMEROUS ACROSS INLAND NORTHEAST FLORIDA...AND FIRST AFFECT THE
SUWANNEE RIVER VALLEY BEFORE NOON. A FEW STORMS MAY BECOME STRONG
WITH STRONG AND GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE AMOUNTS OF OVER 2 INCHES DUE TO
THE SLOW STORM MOTION.

AREAS OF FOG ARE FORECAST TUESDAY MORNING. THE FOG MAY BE DENSE IN A
FEW SPOTS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THE
VISIBILITY CAN VARY CONSIDERABLY OVER SHORT DISTANCES. THE
COMBINATION OF FOG AND SMOKE MAY IMPACT AREAS MAINLY NEAR AND WEST
OF WAYCROSS TOWARD THE INTERSTATE 95 CORRIDOR EARLY TUESDAY
MORNING...MAKING DRIVING EXTREMELY DANGEROUS.

SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL PUSH TO THE NORTHEAST OF
THE FIRE LOCATION IMPACTING A PORTION OF INLAND SOUTHEAST
GEORGIA...INCLUDING WAYCROSS...NAHUNTA...JESUP...WOODBINE...AND
BRUNSWICK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD MAINLY
DURING THE AFTERNOON. SLOW MOVING STORM MOTION WILL ALLOW FOR
LOCALLY HEAVY RAINFALL TO REMAIN THE MAIN THREAT...ALTHOUGH A FEW
STORMS COULD BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING THE MAIN CONCERNS.

HIGH TEMPERATURES IN THE UPPER 90S ACROSS INLAND SOUTHEAST
GEORGIA...ALONG WITH HIGH MOISTURE LEVELS...WILL PUSH HEAT INDICES
TO NEAR AND POSSIBLY ABOVE 110 DEGREE RANGE EACH AFTERNOON THROUGH
WEDNESDAY. A HEAT ADVISORY MAY BE NEEDED FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED THIS
AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ABE

In the hours before

Local storm report, Jul 11, 10:19 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 W WAVERLY             31.09N 81.77W
07/10/2011                   CAMDEN             GA   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED SEVERAL TREES WERE BLOWN
            DOWN IN THE NORTHWEST SECTION OF THE COUNTY. THE TIME OF
            THE EVENT WAS BASED ON RADAR IMAGERY.

&&

AENYEDI
Special weather statement, Jul 11, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT MON JUL 11 2011

FLZ032-037-112000-
CLAY-PUTNAM-
321 PM EDT MON JUL 11 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY
AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM
EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF FLORAHOME...OR 13 MILES
NORTHEAST OF MELROSE...NEARLY STATIONARY. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND FLORAHOME THROUGH 400 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2980 8172 2970 8189 2985 8201 2995 8184
TIME...MOT...LOC 1921Z 141DEG 0KT 2982 8187

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:58 AM EDTAreal Flood AdvisoryJAXMarion92 min
Jul 11, 1:00 PM EDTAreal Flood AdvisoryJAXMarion60 min
Jul 11, 2:26 PM EDTAreal Flood AdvisoryJAXFlagler64 min
Jul 11, 2:37 PM EDTAreal Flood AdvisoryJAXMarion, Putnam53 min
Jul 11, 3:17 PM EDTAreal Flood AdvisoryJAXFlagler58 min
Jul 11, 3:34 PM EDTAreal Flood AdvisoryJAXClay, Putnam90 min
Jul 11, 3:55 PM EDTSpecial Weather StatementJAXBradford35 min
Jul 11, 4:12 PM EDTAreal Flood AdvisoryJAXBradford, Clay83 min
Jul 11, 4:18 PM EDTSpecial Weather StatementJAXUnion27 min
Jul 11, 5:02 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau, Union68 min
Jul 11, 5:07 PM EDTSpecial Weather StatementJAXBaker53 min
Jul 11, 5:39 PM EDTAreal Flood AdvisoryJAXBaker, Columbia, Nassau58 min
Jul 11, 5:40 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 11, 5:43 PM EDTAreal Flood AdvisoryJAXBaker, Columbia, Hamilton93 min
Jul 11, 6:09 PM EDTAreal Flood AdvisoryJAXNassau67 min
Jul 11, 6:14 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia34 min
Jul 11, 6:05 PM EDTSpecial Weather StatementJAXEchols40 min
Jul 11, 6:09 PM EDTSpecial Weather StatementJAXCharlton51 min
Jul 11, 6:33 PM EDTSpecial Weather StatementJAXClinch42 min
Jul 11, 6:45 PM EDTAreal Flood AdvisoryJAXClinch2 hr
Jul 11, 6:47 PM EDTSpecial Weather StatementJAXEchols28 min
Jul 11, 7:41 PM EDTSpecial Weather StatementJAXAtkinson49 min
Jul 11, 7:51 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee39 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.